ArticleCureus2024
Diphenhydramine Intoxication With Blood Extended Half-Life and a False Positive Result for Tricyclic Antidepressants.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- False-positive tricyclic antidepressant results in diphenhydramine overdose: a report of two cases and a literature review.BMC neurology · 2026Review
- Evaluation of various internal standards for quantification of dextromethorphan and diphenhydramine in plasma: a fatal overdose case of a mid-teenager caused by personally imported and over-the-counter medicines.Forensic toxicology · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Diphenhydramine is a first-generation antihistamine medication. Acute intoxication with diphenhydramine can be severe and potentially fatal. The current case is of a 13-year-old girl who presented with central nervous system depression after voluntary intake of unknown drugs. Serum concentration analysis showed diphenhydramine intoxication, blood half-life extension, and a false positive result for tricyclic antidepressants (TCAs) in urine examination. To our knowledge, this is the first reported case of confirmed diphenhydramine overdose with a false positive result for TCAs and measurement of the serum level in a child. Considering the similarities between the clinical symptoms of diphenhydramine and TCA intoxication, this case illustrates that all physicians should consider the possibility of cross-reactivity during the diagnosis of patients with unknown acute drug intoxication who test positive for TCAs.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.